It’s perfectly ok to enjoy an alcoholic beverage a few times a month. However if you are taking certain medications then you shouldn’t mix them with alcohol. Here are 8 things you should never mix with alcohol:
1) Energy drinks. If you feel tired when drinking alcohol it probably means you’ve had enough for one day. Drinking an energy drink will stop you feeling the effects of the alcohol and make you feel more awake then you should, which in turn will cause you to drink more. Mixing alcohol with energy drinks can also cause insomnia and heart palpitations.
2) Anti-depressants. Combining alcohol with anti-depressants can cancel out the effects of the medication and cause you to experience increased anxiety.
3) Sleep medication. Taking sleep medication occasionally causes you to feel drowsier the following day, making it more difficult for you to drive amongst other things. Alcohol mixed with these make the side effects more powerful.
4) Sex. Drinking alcohol will affect your decision making causing you to make rash choices you regret the morning after when you wake up next to someone you wish you hadn’t. It also decreases your likelihood to practice safe sex.
5) Diabetes. Most alcoholic drinks contain a high volume of sugar that could have big consequences for diabetes. Many beers and wines include carbohydrates that increase blood sugar levels.
6) Marijuana. Combining alcohol with marijuana impairs your judgment, motor skills and make you feel sedated because you are creating an additive effect as the side effects for both these products are similar. Marijuana and alcohol can also cause nausea.
7) Pain relievers. If you’re taking pain killers that have aspirin, ibuprofen or acetaminophen as an ingredient, cut down or hopefully even stop drinking as mixing these products with alcohol causes irritation and bleeding of the stomach and intestines and increases your risk of developing kidney and liver disease.
8) Certain antibiotics. Antibiotics such as tinidazole, metronidazole and trimethoprim-sulfamethoxazole combined with alcohol can cause headaches, vomiting, increased heart rate and make you feel flushed.
If you need any more information on any of these contact Sykes Chemist on 01204 684731.
Member since: 10th July 2012
Hi I am Faz and am passionate about all things Bolton. I hope you enjoy reading my blogs and find them to be interesting and thought provoking. I would love you to add your personal comments to them. Dont...
The following Cookies are used on this Site. Users who allow all the Cookies will enjoy the best experience and all functionality on the Site will be available to you.
You can choose to disable any of the Cookies by un-ticking the box below but if you do so your experience with the Site is likely to be diminished.
In order to interact with this site.
To help us to measure how users interact with content and pages on the Site so we can make things better.
To show content from Google Maps.
To show content from YouTube.
To show content from Vimeo.
To share content across multiple platforms.
To view and book events.
To show user avatars and twitter feeds.
To show content from TourMkr.
To interact with Facebook.
To show content from WalkInto.